Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 101, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 2, 2007, 10:05 AM CDT for Shackelford County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 10:05 AM CDT (15:05 UTC)
- Expired
- Jul 2, 2007, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 021508 FFWSJT TXC417-021800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 AM CDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS * UNTIL 100 PM CDT * AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT GRIFFIN AND ALBANY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3296 9910 3296 9936 3253 9938 3253 9912 $$
1 follow-up statement
000 WGUS74 KSJT 021604 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CDT MON JUL 2 2007 TXC417-021800- SHACKELFORD TX- 1057 AM CDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR EASTERN SHACKELFORD COUNTY... AT 1048 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN ALBANY. ALSO...LAW ENFORCEMENT OFFICIALS HAVE CLOSED HIGHWAY 576 EAST OF MORAN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT GRIFFIN AND ALBANY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3296 9910 3296 9936 3253 9938 3253 9912 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:26 AM CDT, 39 minutes earlier.
Area forecast discussion, Jul 2, 9:26 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 926 AM CDT MON JUL 2 2007 .UPDATE... HAVE EXTEND FLASH FLOOD WATCH FURTHER SOUTH TO INCLUDE ALL OF OUR EASTERN COUNTIES AS CURRENT RADAR INDICATES THESE COUNTIES WILL SEE HEAVY RAINFALL BY THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 614 AM CDT MON JUL 2 2007/ AVIATION...UPPER LOW WILL CONTINUE TO DRIFT TO THE SOUTH SOUTHWEST THROUGH THE FORECAST PERIOD. AS IT DOES...SHOWERS AND THUNDERSTORMS CHANCES WILL CONTINUE TO INCREASE ACROSS THE TERMINALS THIS PERIOD. WILL TEMPO TSRA INTO KABI AND WILL HIT THIS SITE THE HARDEST WITH CURRENT COMPLEX ABOUT 45 NM NORTHEAST OF THE TERMINAL AT THIS TIME. ELSEWHERE WILL USE VCTS AND PROB30 THIS AFTERNOON AT THE REMAINDER OF THE TERMINALS. BEST TIMING FOR ACTIVITY WILL BE BETWEEN 21-24Z WITH MAX HEATING. OVERNIGHT ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY AT KABI AND KJCT. ALSO EARLY THIS MORNING IFR AND MVFR CIGS ACROSS THE KSOA-KJCT-KBBD SITES WILL CONTINUE THROUGH MID MORNING BEFORE LIFTING. BRAZZELL PREV DISCUSSION... /ISSUED 347 AM CDT MON JUL 2 2007/ DISCUSSION... WITH SOME EXPANSION OF THE UPPER HIGH AND BUILDING HEIGHTS ALOFT OVER THE CENTRAL PLAINS...THE WEAK UPPER LOW IS STARTING TO MOVE BACK TO THE SOUTHWEST ACROSS OKLAHOMA. WITH ITS APPROACH...WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE RED RIVER ACROSS PARTS OF NORTH TEXAS. SOME OF THESE WILL AFFECT THE BIG COUNTRY EARLY THIS MORNING. THE MODEL TRENDS INDICATE THAT THE WEAK UPPER LOW WILL DROP SOUTH OVER THE NEXT COUPLE OF DAYS...BUT ALONG A TRACK FARTHER TO THE EAST THAN EARLIER INDICATED. IN ADDITION...THE WEAK SHEAR AXIS ALOFT WILL NOT SHIFT AS FAR TO THE WEST. WITH THIS PLACEMENT...THE CHANCE AND COVERAGE OF SHOWERS AND STORMS MAY NOT BE AS MUCH AS PREVIOUSLY ANTICIPATED. DEEP MOISTURE WILL BE IN PLACE BY TONIGHT AND TUESDAY HOWEVER...WITH PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES AND 850 MB DEWPOINTS IN THE MID-TEENS. HIGHEST RAIN CHANCES WILL BE FOCUSED ACROSS NORTHEASTERN PART OF WEST CENTRAL TEXAS TODAY. GIVEN THE SYSTEM TRACK THE RAIN CHANCE WILL INCREASE AREAWIDE TONIGHT AND TUESDAY. BELIEVE OUR AREA WILL SEE AT LEAST SCATTERED COVERAGE (AND NUMEROUS AT TIMES) FROM TONIGHT INTO WEDNESDAY. WHETHER THE LARGE CONVECTIVE CLUSTER OVER SOUTHEASTERN TEXAS WILL HAVE A DECLINING INFLUENCE ON COVERAGE IN OUR AREA IS UNCERTAIN AT THIS POINT. WITH THE AIRMASS BECOMING VERY MOIST AND RELATIVELY SLOW MOVEMENT OF THE CONVECTION EXPECTED... LOCALLY HEAVY RAIN WOULD BE A GOOD BET. ADDED A MENTION OF THIS TO THE FORECAST. WAS ON THE FENCE AS TO WHETHER TO ISSUE A FLASH FLOOD WATCH YET IN OUR AREA. TO BLEND IN WITH THE PLANS OF SURROUNDING OFFICES AND WITH THE BIG COUNTRY EXPECTED TO BE THE FIRST TO EXPERIENCE THE HEAVY RAINFALL HOWEVER...WE HAVE DECIDED TO ISSUE IT FOR THAT AREA. THE FLASH FLOOD WATCH WILL BE IN EFFECT FOR TODAY AND TONIGHT. GIVEN THE PRECEDING CONDITIONS...WOULD NOT TAKE MUCH ADDITIONAL HEAVY RAINFALL TO START THE FLOODING AGAIN. WE WILL MONITOR HOW THIS SITUATION UNFOLDS...AND MAY BE EXPANDING THE FLASH FLOOD WATCH FARTHER TO THE SOUTH LATER TODAY OR TONIGHT. CARRYING THE CHANCE POPS THROUGH THURSDAY ACROSS OUR AREA. EVEN THOUGH WHAT/S LEFT OF THE UPPER LOW WILL BE REMOVED AND PROBABLY SOUTH OF THE RIO GRANDE IN MEXICO BY THAT TIME...THE SHEAR AXIS WILL BE POSITIONED ACROSS OUR AREA WITH A SOUTHEASTERLY LOW-LEVEL FLOW AND MOISTURE FEED FROM THE GULF. THE INCREASED PRESENCE OF CLOUDS AND PROSPECTS FOR RAIN WILL HELP TO KEEP TEMPERATURES BELOW NORMAL THROUGH THIS WORK WEEK. RAIN CHANCES DECREASE FRIDAY AS HEIGHTS START TO BUILD SLIGHTLY ALOFT. MAY SEE A DRY NEXT WEEKEND...AND THE PATTERN INDICATES A GRADUAL WARMING TREND IN TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 68 85 70 / 40 50 50 50 SAN ANGELO 90 70 87 70 / 30 50 50 50 JUNCTION 89 70 87 70 / 30 40 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN- COLEMAN-FISHER-HASKELL-JONES-MASON-MCCULLOCH-NOLAN-SAN SABA- SHACKELFORD-TAYLOR-THROCKMORTON. && 99/28
Hazardous weather outlook, Jul 2, 5:48 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 548 AM CDT MON JUL 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 548 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL CONTINUE TO MOVE TO THE SOUTH OUT OF OKLAHOMA TODAY. AS THIS OCCURS...DEEP TROPICAL MOISTURE WILL CONTINUE TO FEED INTO THE THE LOW FROM THE GULF OF MEXICO. THIS WILL RESULT IN INCREASING SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY...ESPECIALLY ACROSS THE BIG COUNTRY...HEARTLAND AND NORTHWEST HILL COUNTRY. WITH THE TROPICAL AIRMASS...THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AT TIMES BEGINNING OVER THE BIG COUNTRY TODAY...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE BIG COUNTRY TODAY AND TONIGHT. AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE TO THE SOUTH...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXPAND TO INCLUDE ALL OF WEST CENTRAL TEXAS TONIGHT WITH THE THREAT FOR HEAVY RAINFALL CONTINUING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL LOW PRESSURE SYSTEM WILL BE SLOW TO MOVE AND THE TROPICAL AIRMASS IS FORECAST TO REMAIN IN PLACE ACROSS WEST CENTRAL TEXAS. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE AREA WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER WE DO REQUEST THAT SPOTTERS REPORT HEAVY RAINFALL AMOUNTS AND ANY FLOODING THAT IS OBSERVED.
In the hours before
Special weather statement, Jul 2, 4:25 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 425 AM CDT MON JUL 2 2007 TXZ099-021000- THROCKMORTON TX- 425 AM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR THROCKMORTON COUNTY... AT 417 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHEASTERN THROCKMORTON COUNTY...OR ABOUT 14 MILES WEST OF OLNEY...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN THROCKMORTON COUNTY. PEA SIZE HAIL AND VERY HEAVY RAIN IS LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jul 2, 5:52 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT MON JUL 2 2007 TXZ099-021115- THROCKMORTON TX- 552 AM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT FOR THROCKMORTON COUNTY... AT 542 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER ELBERT...OR ABOUT 11 MILES NORTHEAST OF THROCKMORTON...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN THROCKMORTON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH AND VERY HEAVY RAINS ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 4 days |
| Jul 2, 11:25 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 6 hr |
| Jul 2, 1:03 PM CDT | Flash Flood Warning | SJT | Coke, Nolan, Runnels | 6 hr |
| Jul 2, 4:17 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.